Pseudohypopyon after intravitreal triamcinolone acetonide injection for cystoid macular edema

Andrew A. Moshfeghi, Ingrid U. Scott, Harry W Flynn, Carmen A. Puliafito

Research output: Contribution to journalArticle

87 Citations (Scopus)

Abstract

Purpose To report pseudohypopyon after intravitreal triamcinolone acetonide injection for cystoid macular edema. Design Retrospective, noncomparative, consecutive case series. Methods Records were reviewed of all patients who developed pseudohypopyon after intravitreal triamcinolone acetonide injection at Bascom Palmer Eye Institute between January 1, 2002 and February 1, 2004. Results A total of 828 intravitreal triamcinolone acetonide injections were administered to 686 patients during the study period. A pseudohypopyon (fine white crystalline opacities in the inferior anterior chamber angle) and suspended white crystalline opacities in the aqueous humor developed after 7 of the 828 injections (0.8%); all pseudohypopyons occurred within 3 days of injection and resolved completely within 2 weeks. None of the 686 patients developed clinically suspected infectious endophthalmitis. Conclusions A transient pseudohypopyon may occur in the early postinjection period after intravitreal triamcinolone acetonide injection. Unless progressive intraocular inflammation occurs, close observational management is indicated.

Original languageEnglish
Pages (from-to)489-492
Number of pages4
JournalAmerican Journal of Ophthalmology
Volume138
Issue number3
DOIs
StatePublished - Sep 1 2004

Fingerprint

Triamcinolone Acetonide
Macular Edema
Injections
Endophthalmitis
Aqueous Humor
Anterior Chamber
Inflammation

ASJC Scopus subject areas

  • Ophthalmology

Cite this

Pseudohypopyon after intravitreal triamcinolone acetonide injection for cystoid macular edema. / Moshfeghi, Andrew A.; Scott, Ingrid U.; Flynn, Harry W; Puliafito, Carmen A.

In: American Journal of Ophthalmology, Vol. 138, No. 3, 01.09.2004, p. 489-492.

Research output: Contribution to journalArticle

Moshfeghi, Andrew A. ; Scott, Ingrid U. ; Flynn, Harry W ; Puliafito, Carmen A. / Pseudohypopyon after intravitreal triamcinolone acetonide injection for cystoid macular edema. In: American Journal of Ophthalmology. 2004 ; Vol. 138, No. 3. pp. 489-492.
@article{5ee44835323e423e9ef8f582575f3daa,
title = "Pseudohypopyon after intravitreal triamcinolone acetonide injection for cystoid macular edema",
abstract = "Purpose To report pseudohypopyon after intravitreal triamcinolone acetonide injection for cystoid macular edema. Design Retrospective, noncomparative, consecutive case series. Methods Records were reviewed of all patients who developed pseudohypopyon after intravitreal triamcinolone acetonide injection at Bascom Palmer Eye Institute between January 1, 2002 and February 1, 2004. Results A total of 828 intravitreal triamcinolone acetonide injections were administered to 686 patients during the study period. A pseudohypopyon (fine white crystalline opacities in the inferior anterior chamber angle) and suspended white crystalline opacities in the aqueous humor developed after 7 of the 828 injections (0.8{\%}); all pseudohypopyons occurred within 3 days of injection and resolved completely within 2 weeks. None of the 686 patients developed clinically suspected infectious endophthalmitis. Conclusions A transient pseudohypopyon may occur in the early postinjection period after intravitreal triamcinolone acetonide injection. Unless progressive intraocular inflammation occurs, close observational management is indicated.",
author = "Moshfeghi, {Andrew A.} and Scott, {Ingrid U.} and Flynn, {Harry W} and Puliafito, {Carmen A.}",
year = "2004",
month = "9",
day = "1",
doi = "10.1016/j.ajo.2004.03.025",
language = "English",
volume = "138",
pages = "489--492",
journal = "American Journal of Ophthalmology",
issn = "0002-9394",
publisher = "Elsevier USA",
number = "3",

}

TY - JOUR

T1 - Pseudohypopyon after intravitreal triamcinolone acetonide injection for cystoid macular edema

AU - Moshfeghi, Andrew A.

AU - Scott, Ingrid U.

AU - Flynn, Harry W

AU - Puliafito, Carmen A.

PY - 2004/9/1

Y1 - 2004/9/1

N2 - Purpose To report pseudohypopyon after intravitreal triamcinolone acetonide injection for cystoid macular edema. Design Retrospective, noncomparative, consecutive case series. Methods Records were reviewed of all patients who developed pseudohypopyon after intravitreal triamcinolone acetonide injection at Bascom Palmer Eye Institute between January 1, 2002 and February 1, 2004. Results A total of 828 intravitreal triamcinolone acetonide injections were administered to 686 patients during the study period. A pseudohypopyon (fine white crystalline opacities in the inferior anterior chamber angle) and suspended white crystalline opacities in the aqueous humor developed after 7 of the 828 injections (0.8%); all pseudohypopyons occurred within 3 days of injection and resolved completely within 2 weeks. None of the 686 patients developed clinically suspected infectious endophthalmitis. Conclusions A transient pseudohypopyon may occur in the early postinjection period after intravitreal triamcinolone acetonide injection. Unless progressive intraocular inflammation occurs, close observational management is indicated.

AB - Purpose To report pseudohypopyon after intravitreal triamcinolone acetonide injection for cystoid macular edema. Design Retrospective, noncomparative, consecutive case series. Methods Records were reviewed of all patients who developed pseudohypopyon after intravitreal triamcinolone acetonide injection at Bascom Palmer Eye Institute between January 1, 2002 and February 1, 2004. Results A total of 828 intravitreal triamcinolone acetonide injections were administered to 686 patients during the study period. A pseudohypopyon (fine white crystalline opacities in the inferior anterior chamber angle) and suspended white crystalline opacities in the aqueous humor developed after 7 of the 828 injections (0.8%); all pseudohypopyons occurred within 3 days of injection and resolved completely within 2 weeks. None of the 686 patients developed clinically suspected infectious endophthalmitis. Conclusions A transient pseudohypopyon may occur in the early postinjection period after intravitreal triamcinolone acetonide injection. Unless progressive intraocular inflammation occurs, close observational management is indicated.

UR - http://www.scopus.com/inward/record.url?scp=4444235582&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=4444235582&partnerID=8YFLogxK

U2 - 10.1016/j.ajo.2004.03.025

DO - 10.1016/j.ajo.2004.03.025

M3 - Article

C2 - 15364241

AN - SCOPUS:4444235582

VL - 138

SP - 489

EP - 492

JO - American Journal of Ophthalmology

JF - American Journal of Ophthalmology

SN - 0002-9394

IS - 3

ER -